MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 4 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 4 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Model Number IPN033348
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "the patient was catheterized on the second attempt, and a guide wire was passed.Subsequently, a dilator was inserted, but it was not possible to advance it due to the tip of the dilator breaking open.Later, the patient experienced retraction, leading to the removal of the dilator".No patient injury was reported.The patient's current condition was reported to be critical.Additional information was requested but was not available at the time of this report.
 
Event or Problem Description
The complaint is reported as: "the patient was catheterized on the second attempt, and a guide wire was passed.Subsequently, a dilator was inserted, but it was not possible to advance it due to the tip of the dilator breaking open.Later, the patient experienced retraction, leading to the removal of the dilator." no patient injury was reported.The patient's current condition was reported to be critical.Additional information was requested but was not available at the time of this report.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer report of damaged dilator tip was not able to be confirmed by visual inspection of the customer supplied photo.A full complaint verification testing could not be performed as no sample was returned for analysis.The ifu provided with the kit informs the user, "do not withdraw dilator until the sheath is well within the vessel to minimize the risk of damage to sheath tip.Precaution: sufficient guide-wire length must remain exposed at hub end of sheath to maintain a firm grip on guidewire".A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PICC SET: 4 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17174076
Report Number9680794-2023-00426
Device Sequence Number5642471
Product Code LJS
UDI-Device Identifier00801902095312
UDI-Public00801902095312
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberIPN033348
Device Catalogue NumberPR-05041
Device Lot Number14F21H0135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age79 YR
Patient SexMale